Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have pain under rib cage, hurts to breath deeply. ECG and x-ray done. Taking asprin. Thoughts?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
hi i have severe pain under my right rib cage and hurts when i breathe and when i press my stomach and chest area it feels really sharp pain just worried what it could be, ive recently been admitted to ER and had ECG and xrays done that showed nothing ive had echo stress test came back normal ive also been taking 300mg asprin for the last 8 months but not sure if i should continue taking it
Posted Thu, 2 May 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 25 minutes later
Hi friend,
Welcome to Health Care Magic

Your heart has been investigated and declared normal...
Pain under the right rib cage usually has no relation to the heart.
Lower chest symptoms (pleura / lung) could be referred there – but your Chest X-ray is normal.

     The first priority is to do Ultrasonography (USG / scan) to look at the Gall Bladder and Liver. Gall stone presents like this. Incidentally, pancreas and kidneys will also be seen in USG...
     The next thing of importance in upper abdomen are colon (Large intestine) and stomach... Upper and lower GI endoscopy may be necessary to confirm or exclude their role..
     Have Urine and stool tested...
     It is not clear why you are taking aspirin and that too 300 mg! For heart disease, the dose is 100 mg or less! Stop aspirin. In the mean time, you may benefit from Proton Pump Inhibitors like omeperazole and antispasmodic.
     Anxiety could be contributing in some people, if not causing it

Follow up with a Gastro-enterologist...

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Have pain under rib cage, hurts to breath deeply. ECG and x-ray done. Taking asprin. Thoughts? 30 minutes later
Thanks for your answer the reason i was told to take asprin was to thin the blood out while i was investigating possible heart issues cause im slightly over weight but i will stop that immediately.

Atleast its nothing too serious but will follow it up as soon as i can get an appointment.

Thankyou for your time
Answered by Dr. Anantharamakrishnan 1 hour later
Get well soon
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor